Alert archive / Arkansas / Tornado Warnings in 1996
Tornado Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 21, 1996, 4:41 PM CDT for Miller County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 1996, 4:41 PM CDT (21:41 UTC)
- Expired
- Oct 21, 1996, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Miller County, AR
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 212140 TORSHV ARC091-212230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 441 PM CDT MON OCT 21 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 530 PM CDT FOR THE FOLLOWING AREA... IN SOUTHWEST ARKANSAS ...SOUTHERN MILLER COUNTY AT 439 PM CDT...DOPPLER RADAR IN SHREVEPORT CONTINUES TO INDICATE A TORNADO NEAR ATLANTA MOVING TO THE EAST NORTHEAST AT 35 MPH. THE STORM PRODUCING THIS TORNADO WILL MOVE INTO SOUTHWEST MILLER COUNTY BY 445 PM CDT. IF YOU ARE CAUGHT OUTSIDE...HURRY TO A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT. IF YOU ARE IN THE PATH OF THIS TORNADO...ABANDON YOUR CAR OR MOBILE HOME FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. 3/18
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 21, 4:05 PM CDT, 36 minutes earlier.
Area forecast discussion, Oct 21, 4:05 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 400 PM CDT MON OCT 21 1996 COMPLEX OF SVR TSTMS ACRS NE TX AND EXTREME SE OK/SW AR PRODUCING SVRL HAIL RPTS AND RADAR SHOWING INCREASING CELL ROTATIONS. MORNING HODOGRAPH ANALYSIS REVEALED INCREASING HELICITY ADDING IN ADJUSTMENTS FOR INCREASED WIND FIELDS. THIS PLUS RUC ANALYSIS INDICATES ETA WITH BEST SOLN. NGM CONCENTRATED WX ALONG FNT AND THAT NOT THE CASE WITH FNT NR A PRX TO DEQ LINE. ALL MODELS AGREE ON BRINGING FNT INTO NW LA ON TUE MRNG. SYSTEM LIKELY TO TRANSFORM FM A HAILER WITH MESOS TO MORE OF A WIND EVENT AFT MIDNIGHT AS SPLIT JET FLOW MERGES AND LOSES EXTREME UPR DIFFLUENCE. LATE EVE TO MIDNIGHT LOOKS TO BE THE HEART OF THE ACTION WITH RUC AND ETA HAVING HELICITIES OVR 300 ACRS MUCH OF AREA WITH NGM AND AVN STILL WELL OVR 200. FLOODING A THREAT WITH TRAINING CELLS AND SOME BLINDING RAINFALL INDICATED BY AN ASOS RPT IN TXK OF .90 INCHES IN 9 MINUTES! 850 MSTR INDICATES JUST A FEW HOURS OF WRAPAROUND EARLY TUE BEHIND FNT FOLLOWED BY RAPID CLRG. MODELS AGREE ON TUE HIGH IN PRE-FNTL EARLY MRNG. NGM HAS LESS PUSH WITH FNT HENCE WRMR TEMPS TUE WITH MORE AGREEMENT AFTER 1ST PERIOD. COLD AIR STILL SHALLOW AS WITH PREVIOUS FNTS THIS FALL WITH TEMPS MODERATING BY THU. SHV 58/58/37/68 7500 MLU 64/67/42/65 6700 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:33 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 27 min |
| Oct 21, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 44 min |
| Oct 21, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 44 min |
| Oct 21, 5:19 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 41 min |
| Oct 21, 5:51 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 69 min |
| Oct 21, 6:41 PM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
Nearby
Tornado Warnings in Arkansas, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.